advertisement
Question
Posted by: sandy | 2009-04-07

what is a hormonal imbalance?

Hi Doc,

I am 29 yrs old &  was on diane with andorcur for a while for a while (4 years) until my dr changed me to Yasmin and androcur for the past 5 months. My hair has been falling out alot for the past 2 years my gp did tests for thyroid etc came clear . i was given minoxidil but there was still hairloss. i decided to go to the dermatologist he took tests which he said was clear. When i asked then what is the problem he said i might have a hormon imbalance but he will give me something for it.

I am really stressing about this as i used to have extremely thick good hair now its like half of what it used to be is having a hormone imbalance serious can it be rectified or is it a long term thing then requires chronic meds? what are the symptoms of it?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Sandy
Androcur and Yasmin usually do not cause hair loss. It can however be caused by thyroid problems, stress, recent illness, low iron levels and strict dieting. If no physical cause can be found with examination and blood tests, you could try to stop the Yasmin and Androcur to see if this makes a difference - you may need to use another kind of contraceptive like an IUD or Mirena though.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement